Mississippi, 2009Flash Flooding and Damaging Wind in Mississippi, April 12, 2009
April 12, 2009 · NWS LIX · 3 events in 3 counties and zones
Isolated strong to severe thunderstorms produced strong winds and heavy rain across sections of southern Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms produced strong winds and heavy rain across sections of southern Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 12, 2:35 PM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 12, 2:35 PM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 PM CDT SUN APR 12 2009
.SHORT TERM...
A VIGOROUS UPPER LEVEL LOW CURRENTLY OVER TEXAS...COMBINED WITH A
STRONG SURFACE LOW MOVING THROUGH CENTRAL LOUISIANA AND
MISSISSIPPI THIS AFTERNOON INTO THIS EVENING WILL BE THE MAIN
WEATHER CONCERN THROUGH THE FIRST 24 HOURS OF THE FORECAST.
A LINE OF STRONG TO POSSIBLY SEVERE CONVECTION IS CURRENTLY
PUSHING INTO THE WESTERN PORTION OF THE CWA THIS AFTERNOON. THIS
SQUALL LINE SHOULD CONTINUE TO PULL TO THE EAST AS THE PARENT
SURFACE LOW AND ASSOCIATED PRE-FRONTAL TROUGH SLIDE TO THE EAST.
AT THIS TIME...SEVERE POTENTIAL APPEARS LOWER THAN INITIALLY
THOUGHT DUE TO FAIRLY STRONG CAP AT ABOUT 850 MB. THIS CAPPING IS
EVIDENT IN THE LATEST RADAR TRENDS...WITH CONVECTIVE ACTIVITY
WEAKENING AS IT MOVES EAST INTO THE CWA. IF THE CAP ERODES THIS
EVENING...THE CONVECTIVE POTENTIAL WILL INCREASE BY QUITE A
BIT...AS STRONG LAPSE RATES ARE IN PLACE ABOVE 700MB. THIS
CONVECTIVE ACTIVITY WILL MOST LIKELY DEVELOP ALONG THE MAIN COLD
FRONT CURRENTLY OVER EASTERN TEXAS. WITH THE POSSIBILITY OF
CONVECTIVE DEVELOPMENT ALONG THE FRONT STILL IN PLAY...KEEP
HIGH END LIKELY AND CATEGORICAL POPS FOR THE ZONES. THE
CATEGORICAL POPS ARE MAINLY OVER NORTHERN AND EASTERN ZONES WHERE
THE STRONG LIFT WILL BE LOCATED. SHEAR VALUES AND THE POSITION OF
THE LOW LEVEL JET WILL ALSO FAVOR MORE CONVECTIVE ACTIVITY OVER
THESE ZONES. WINDS WILL REMAIN STRONG FROM THE SOUTH THROUGH THE
NIGHT...WHICH HAS IN TURN LED TO SOME MINOR COASTAL FLOODING
ISSUES. HOWEVER...WITH HIGH TIDE OCCURRING NOW...EXPECT THE
FLOODING CONCERNS TO WANE BY THIS EVENING.
GOING INTO TOMORROW MORNING...EXPECT ONGOING CONVECTION ALONG THE
FRONTAL BOUNDARY TO BE IMPACTING EASTERN AND SOUTHERN ZONES. THIS
CONVECTION SHOULD THEN PULL EAST AND SOUTH INTO LOWER ALABAMA AND
OUR COASTAL WATERS. MODEL SOUNDINGS CONTINUE TO SHOW EXCELLENT
LAPSE RATES FOR CONVECTIVE DEVELOPMENT ACROSS THE CWA THROUGH
TOMORROW AFTERNOON AS THE UPPER LEVEL COLD CORE MOVES THROUGH THE
REGION. HOWEVER...OVERALL SHEAR PROFILES WILL BE MUCH MORE
UNIDIRECTIONAL. GIVEN THIS...EXPECT HAIL AND STRAIGHT LINE WINDS
TO BE MORE OF CONCERN WITH THIS ONGOING CONVECTION. BY MID-
AFTERNOON...THE CONVECTIVE ACTIVITY SHOULD BEGIN TO COMPLETELY
CLEAR THE FORECAST AREA AS STRONG SUBSIDENCE AND DRY AIR ADVECTION
TAKES HOLD IN THE WAKE OF THE EXITING UPPER LEVEL TROUGH AXIS.
STRONG SURFACE AND UPPER LEVEL RIDGING WILL TAKE HOLD MONDAY NIGHT
AND REMAIN IN PLACE THROUGH WEDNESDAY. SEASONABLE
TEMPERATURES...CLEAR SKIES...AND LOW HUMIDITIES CAN BE EXPECTED
WITH THIS RIDGING.
.LONG TERM...
THE UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE THE GULF SOUTH
WEDNESDAY NIGHT INTO THURSDAY...WHICH WILL KEEP A STRONG CAP ON
ANY CONVECTIVE DEVELOPMENT. THIS WILL BE THE CASE...EVEN AS THE
SURFACE RIDGE SLIDES TO THE EAST...AND LOW LEVEL FLOW OFF THE GULF
BEGINS TO PUMP IN LOW LEVEL MOISTURE. BOTH THE ECMWF AND THE GFS
SHOW A SHEARED OUT TROUGH AXIS SLIDING THROUGH THE CENTRAL PLAINS
AND MISSISSIPPI VALLEY THURSDAY NIGHT INTO FRIDAY. AMPLE MOISTURE
AND A WEAKER CAP...MAINLY DUE TO WEAK PVA IN ADVANCE OF THE
SHEARING OUT TROUGH AXIS SHOULD SUPPORT THE DEVELOPMENT OF
SCATTERED CONVECTION ON FRIDAY. WITH THIS IN MIND...KEEP CHANCE
POPS IN FOR FRIDAY AND FRIDAY NIGHT. GOING INTO SATURDAY...A
STRONG UPPER LEVEL TROUGH WILL DEEPEN OVER THE FOUR CORNERS...AS
THE UPPER LEVEL RIDGE AXIS BECOMES ORIENTED ALONG THE EASTERN
SEABOARD. ALL OF THE MEDIUM RANGE MODELS AGREE ON THIS SETUP.
HOWEVER...DIFFERENCES IN THE TIMING AND PROGRESSION OF THE WESTERN
TROUGH SHOW UP OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THE GFS
IS MUCH MORE PROGRESSIVE WITH THE SYSTEM THAN THE ECMWF. AT THIS
TIME...HAVE WENT WITH A BLEND OF THE MODELS...SHOWING AN EARLY
NEXT WEEK FRONTAL PASSAGE. OVER THE WEEKEND ITSELF...A BROAD AREA
OF LIFT IN ADVANCE OF THE TROUGH...ASSOCIATED WITH A DIVERGENT
FLOW ALOFT AND A GENERAL REGION OF POSITIVE VORTICITY ADVECTION
WILL SUPPORT CHANCE POPS SATURDAY AND SUNDAY. DUE TO THE LACK OF
ANY STRONG LOW LEVEL FEATURES OR OVERALL UPPER LEVEL FORCING...THE
CONVECTION SHOULD REMAIN WEAK AND FAIRLY SCATTERED. TEMPERATURES
WILL BE NEAR NORMAL THROUGH THE EXTENDED PERIOD.
&&
.AVIATION...
MAINLY MVFR CEILINGS ARE EXPECTED LATE THIS AFTERNOON WITH MVFR TO
IFR CEILINGS EXPECTED TONIGHT AND EARLY MONDAY. THE FIRST BATCH OF
CONVECTION IS MOVING INTO THE KBTR AREA AND APPROACHING KMCB.
CONVECTION WILL APPROACH KMSY IN THE 23Z TO 01Z TIME FRAME AND KGPT
BETWEEN 01Z AND 03Z. ADDITIONAL CONVECTION WILL AFFECT THE TAF SITES
THROUGH THE EVENING HOURS AND PERHAPS EVEN OVERNIGHT. SCATTERED
CONVECTION MAY LINGER AT KGPT AND POSSIBLY KMSY INTO MONDAY MORNING.
MVFR CONDITIONS MONDAY MORNING WILL LIKELY NOT IMPROVE TO VFR UNTIL
MONDAY AFTERNOON. 11
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVERNIGHT AND INTO
EARLY MONDAY MORNING AS A STRONG PRESSURE GRADIENT IS MAINTAINED
ACROSS THE COASTAL WATERS AS SURFACE LOW PRESSURE DEEPENS AND MOVES
ACROSS THE LOWER MISSISSIPPI VALLEY. WINDS WILL DIMINISH DURING THE
DAY MONDAY BUT WILL INCREASE TO NEAR SMALL CRAFT CONDITIONS AGAIN
BRIEFLY AGAIN MONDAY NIGHT IN THE WAKE OF A COLD FRONT THAT WILL BE
PUSHING ACROSS THE COASTAL WATERS LATE MONDAY AFTERNOON AND MONDAY
NIGHT. HIGH PRESSURE WILL BUILD OVER THE COASTAL WATERS TUESDAY AND
WEDNESDAY BEFORE SHIFTING TO THE EAST THURSDAY WITH ONSHORE FLOW
RETURNING FOR THE END OF THE WORK WEEK. ONSHORE FLOW WILL INCREASE
FRIDAY IN ADVANCE OF THE NEXT SYSTEM THAT WILL AFFECT THE REGION
NEXT WEEKEND. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 64 82 50 72 / 80 20 0 0
BTR 64 83 51 74 / 70 20 0 0
MSY 69 81 56 73 / 70 30 0 0
GPT 68 77 54 71 / 80 50 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CDT MONDAY FOR GMZ550-555-570-
575.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT MONDAY FOR GMZ530.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CDT MONDAY FOR GMZ555-570-575.
&&
32Hazardous weather outlook, Apr 12, 2:06 PM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
306 PM CDT SUN APR 12 2009
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-131130-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
306 PM CDT SUN APR 12 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE WEATHER...THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS
AFTERNOON AND TONIGHT ACROSS SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI. ISOLATED TORNADOES ALONG WITH HAIL AND DAMAGING WINDS
WILL BE THE GREATEST THREATS AS A POTENT DISTURBANCE MOVES THROUGH
THE AREA. MOST OF THIS ACTIVITY WILL OCCUR IN THE AFTERNOON AND INTO
THE OVERNIGHT HOURS AS THE STORM SYSTEM PROGRESSES EASTWARD.
MARINE...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS
INCLUDING THE TIDAL LAKES. STRONG SOUTHERLY WINDS OF 20 TO 30
KNOTS WITH HIGHER GUSTS CAN BE EXPECTED THROUGH THE DAY AND INTO
TONIGHT. WIND GENERATED WAVES AND SWELL OF 1 TO 2 FEET WILL LEAD
TO SEAS OF 6 TO 8 FEET OVER THE OFFSHORE WATERS.
RIVER FLOODING...THE PEARL RIVER IS EXPECTED TO FALL BELOW FLOOD
STAGE TONIGHT AT BOGALUSA BUT REMAIN ABOVE FLOOD STAGE AT PEARL
RIVER. RIVER FLOODING CONTINUES ALONG THE ATCHAFALAYA RIVER AT MORGAN
CITY. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE RISK OF SEVERE WEATHER WILL CONTINUE INTO MONDAY AFTERNOON
ALONG EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI WITH ALL
STORMS SOUTH OF THE AREA BY MONDAY NIGHT.
RIVER FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT MORGAN
CITY INTO NEXT WEEK. THE PEARL RIVER AT PEARL RIVER IS EXPECTED TO
FALL BELOW FLOOD STAGE TUESDAY AFTERNOON. REFER TO THE LATEST
RIVER FLOOD STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS
REQUESTED THIS AFTERNOON THROUGH TONIGHT AND POSSIBLY INTO MONDAY
MORNING.
In the hours before
Special weather statement, Apr 12, 2:08 PM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
308 PM CDT SUN APR 12 2009
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-130000-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
308 PM CDT SUN APR 12 2009
...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT...
SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
TONIGHT ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS A
VIGOROUS STORM SYSTEM APPROACHES AND MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS THE AREA WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES ALL POSSIBLE.
THE THREAT FOR SEVERE WEATHER WILL EXIST FROM THE MID AND LATE
AFTERNOON HOURS TODAY THROUGH TONIGHT. THE GREATEST THREAT FOR
TORNADOES IS FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER
THREAT.
Special weather statement, Apr 12, 2:18 PM CST, 5 hours 5 minutes before
LAZ036-037-046>050-056-122115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
318 PM CDT SUN APR 12 2009
...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE
PARISH...EAST FELICIANA PARISH...LIVINGSTON PARISH...EAST BATON ROUGE
PARISH...ASSUMPTION PARISH...ST. HELENA PARISH...WEST BATON ROUGE
PARISH...ASCENSION PARISH...
AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM ZACHARY TO 25 MILES SOUTHWEST OF
PLAQUEMINE...MOVING EAST AT 30 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
ZACHARY BY 325 PM...
PORT ALLEN...BRUSLY...BAKER AND ADDIS BY 330 PM...
BATON ROUGE AIRPORT AND BAYOU SORREL BY 335 PM...
PRIDE...PLAQUEMINE AND BATON ROUGE BY 340 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
24/RR
Special weather statement, Apr 12, 4:48 PM CST, 2 hours 35 minutes before
LAZ034-035-MSZ068-069-122345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
548 PM CDT SUN APR 12 2009
...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING POINTE COUPEE
PARISH...AMITE COUNTY...WILKINSON COUNTY...WEST FELICIANA PARISH...
AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 31 MILES
NORTHWEST OF LIBERTY TO 8 MILES EAST OF SIMMESPORT...MOVING EAST AT
20 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
WOODVILLE BY 630 PM...
CROSBY BY 640 PM...
GLOSTER BY 645 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
24/RR
Special weather statement, Apr 12, 6:04 PM CST, 1 hour 19 minutes before
LAZ036>038-046>048-050-MSZ069>071-130130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
704 PM CDT SUN APR 12 2009
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
IBERVILLE PARISH...EAST FELICIANA PARISH...LIVINGSTON PARISH...
TANGIPAHOA PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH...
WEST BATON ROUGE PARISH...PIKE COUNTY...WALTHALL COUNTY...AMITE
COUNTY...
AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF MCCOMB TO 6 MILES SOUTH OF CATAHOULA...MOVING NORTHEAST
AT 30 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MCCOMB...BAKER...GILLSBERG...MCCOMB AIRPORT...DARLINGTON...
PRIDE...BATON ROUGE AIRPORT...MAGNOLIA...PORT ALLEN...EASLEYVILLE...
BRUSLY...ADDIS...GARDERE...GREENWELL SPRING...OAK HILLS PLACE...BATON
ROUGE...WESTMINSTER...WATSON...KENTWOOD...GREENSBURG...DENHAM SPRINGS
AND OSYKA
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
24/RR
Thunderstorm Wind, Pearl River
- When
- April 12, 7:23 PM CST
- Where
- Pearl River County, 3.6 mi NE of Hillsdale
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.959, -89.450
An estimated wind gust of 70 mph occurred just south of the Pearl River County border south of Lumberton.
Flash Flood, Pike
- When
- April 12, 7:52 PM CST to 9:52 PM CST
- Where
- Pike County, 0.4 mi NNW of Mc Comb to 0.94 mi ENE of Mc Comb
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.256, -90.472
Heavy rainfall caused the flooding of roadways in the vicinity of the intersection of State Highway 570, U.S. Highway 98, and State Highway 44 north of McComb. In addition, flooding was also reported on Veterans Boulevard and Georgia Avenue within the city limits of McComb.
Flash Flood, Amite
- When
- April 12, 7:52 PM CST to 9:52 PM CST
- Where
- Amite County, 1.61 mi SSE of Liberty to 1.76 mi SE of Liberty
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.150, -90.815
Heavy rainfall resulted in flooding along County Farm Road just south of Liberty. The water was reported to be as high as the headlights of a full sized truck.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, April 12 to 13, 2009$2.4 million · 1 in hail · 53 events
- Rip Current in California, April 12, 20091 death · 1 event
- Hail and High Wind in Alabama, April 12 to 13, 20095 injured · $996,000 · 50 kt wind · 20 events
- High Wind and Strong Wind in Alabama, April 12 to 13, 2009$2.6 million · 56 kt wind · 8 events
- Wildfire in Texas, April 12 to 14, 2009$270,000 · 2 events
- Flash Flood and Hail in Alabama, April 12 to 13, 2009$180,000 · 1.75 in hail · 9 events
- Tornado and Hail in Texas, April 12, 2009$46,000 · EF0 · 25 events
- Heavy Rain in Puerto Rico, April 12, 2009$30,000 · 3 events
- Hail and Strong Wind in Mississippi, April 12, 2009$20,000 · 1.75 in hail · 5 events
- Hail in Texas, April 12, 20092.25 in hail · 19 events
- Hail in Louisiana, April 12, 2009$1,000 · 1 in hail · 8 events
- Flooding in South Dakota, April 12 to 22, 20097 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166277, 166278, 166281.